MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Model Number IAP001
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the luer lock connection to the sampling port was loose and becomes disconnected easily, breaking sterility.Customer stated that if not cleaned adequately prior to re-connection, introducing bacteria into the foley and increasing our cauti risk.Additionally, this did not come with a transducer and in order to set this up, customer were currently disassembling an arterial line to remove the transducer, and attaching it to the iap set up.This also increases the risk for infection, as sterile connections are being broken to obtain one piece of the equipment.We have also noticed, if the yellow cap at the end of the luer-lock was disconnected prior to priming, the whole line would not prime without kinking the end of the line.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be ¿improper connection during use / incorrect material selection / incorrect tubing diameter / incorrect clamping dimension¿.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use: the bard® intra-abdominal pressure (iap) monitoring device is intended for the monitoring of intra-abdominal pressure via a foley urinary catheter.The measured pressures can be used as an aid in the diagnosis of intra-abdominal hypertension (iah) and the associated clinical syndrome of abdominal compartment syndrome (acs).Caution as an interpretive tool, the bard® intra-abdominal pressure monitoring device should be used along with other clinical indicators to aid the physician in the diagnosis of intra-abdominal hypertension (iah) and the associated clinical syndrome of abdominal compartment syndrome (acs).Device description: the bard® intra-abdominal pressure monitoring device is composed of a tubing set used for infusing fluid into the urinary bladder through the foley catheter sampling port.It utilizes a clamping device to occlude the urinary drainage tubing to form a fluid column through which pressure is measured.Important: the bard® intra-abdominal pressure monitoring device does not include a saline bag, pressure transducer or monitoring system.It adapts to the saline bag, pressure transducer and monitoring system used in your icu.The bard® intra-abdominal pressure monitoring device must be replaced at the time the urinary catheter and/or urinary drainage tubing is replaced.The bard® intra-abdominal pressure monitoring device is for use with bard® foley trays with ez-lok® sampling port.Contraindications ¿ not for use on pediatric patients ¿ not for use on patients with compromised bladder function warnings ¿ use only saline for pressure measurement.¿ ensure tubing fluid path is primed so there are no air bubbles.¿ ensure the iap sampling port is seated tightly to the catheter drainage tubing sampling port prior to use.Precautions ¿ single use only ¿ federal (u.S.A.) law restricts this device to sale by or on the order of a physician.¿ not made with natural rubber latex ¿ sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.¿ this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Sterile contents: ¿ 30 cc syringe ¿ infusion and pressure transducer tubing ¿ saline bag spike & cap ¿ zeroing stopcock ¿ dead-end transducer cap ¿ proprietary drain tube clamp ¿ valve port ¿ check valves for controlling and directing flow ¿ statlock® foley device kit." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the luer lock connection to the sampling port was loose and becomes disconnected easily, breaking sterility.Customer stated that if not cleaned adequately prior to re-connection, introducing bacteria into the foley, and increasing catheter associated urinary tract infection risk (caution).Additionally, this did not come with a transducer and to set this up, customer was currently disassembling an arterial line to remove the transducer and attaching it to the iap set up.This also increases the risk for infection, as sterile connections are being broken to obtain one piece of the equipment.We have also noticed, if the yellow cap at the end of the luer-lock was disconnected prior to priming, the whole line would not prime without kinking the end of the line.

Brand Name
BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Common Device Name
INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12074985
Report Number1018233-2021-03826
Device Sequence Number19802699
Product Code PHU
UDI-Device Identifier00801741121098
UDI-Public(01)00801741121098
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K070201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIAP001
Device Catalogue NumberIAP001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;